Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2017, 7:53 PM CDT for 5 parishes in Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 2, 2017, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2436 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 19.5
The text
As transmitted.
654
WUUS54 KLIX 030053
SVRLIX
LAC033-037-047-077-121-030130-
/O.NEW.KLIX.SV.W.0056.170403T0053Z-170403T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
753 PM CDT SUN APR 2 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West Baton Rouge Parish in southeastern Louisiana...
Southeastern Pointe Coupee Parish in southeastern Louisiana...
Southwestern East Feliciana Parish in southeastern Louisiana...
North central Iberville Parish in southeastern Louisiana...
East Baton Rouge Parish in southeastern Louisiana...
* Until 830 PM CDT
* At 753 PM CDT, a severe thunderstorm was located near Rosedale, or
12 miles west of Port Allen, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Jackson, Addis, Brusly,
Slaughter, Rosedale, Grosse Tete, Merrydale, Erwinville, Pride,
Brownfields, Greenwell Spring and Baton Rouge Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3052 9149 3067 9134 3066 9133 3065 9130
3067 9130 3070 9132 3084 9118 3066 9090
3025 9135 3029 9143 3039 9150
TIME...MOT...LOC 0053Z 220DEG 43KT 3046 9141
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
416
WWUS54 KLIX 030112
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
812 PM CDT SUN APR 2 2017
LAC047-077-030121-
/O.CAN.KLIX.SV.W.0056.000000T0000Z-170403T0130Z/
Pointe Coupee LA-Iberville LA-
812 PM CDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINTE COUPEE AND
NORTH CENTRAL IBERVILLE PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3065 9130 3084 9118 3068 9093 3036 9129
3041 9140 3042 9140 3043 9141
TIME...MOT...LOC 0111Z 218DEG 53KT 3067 9120
$$
LAC033-037-121-030130-
/O.CON.KLIX.SV.W.0056.000000T0000Z-170403T0130Z/
West Baton Rouge LA-East Feliciana LA-East Baton Rouge LA-
812 PM CDT SUN APR 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST BATON ROUGE...SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN
EAST BATON ROUGE PARISHES...
At 811 PM CDT, a severe thunderstorm was located near Zachary, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Brusly, Slaughter, Pride,
Brownfields, Merrydale and Baton Rouge Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3065 9130 3084 9118 3068 9093 3036 9129
3041 9140 3042 9140 3043 9141
TIME...MOT...LOC 0111Z 218DEG 53KT 3067 9120
HAIL...1.00IN
WIND...60MPH
$$190
WWUS54 KLIX 030120
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
820 PM CDT SUN APR 2 2017
LAC033-121-030130-
/O.CAN.KLIX.SV.W.0056.000000T0000Z-170403T0130Z/
West Baton Rouge LA-East Baton Rouge LA-
820 PM CDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST BATON ROUGE AND
NORTHWESTERN EAST BATON ROUGE PARISHES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3073 9119 3081 9113 3076 9105 3073 9101
3071 9109
TIME...MOT...LOC 0120Z 220DEG 43KT 3076 9112
$$
LAC037-030130-
/O.CON.KLIX.SV.W.0056.000000T0000Z-170403T0130Z/
East Feliciana LA-
820 PM CDT SUN APR 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL EAST FELICIANA PARISH...
At 820 PM CDT, a severe thunderstorm was located over Slaughter, or
near Zachary, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Slaughter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3073 9119 3081 9113 3076 9105 3073 9101
3071 9109
TIME...MOT...LOC 0120Z 220DEG 43KT 3076 9112
HAIL...1.00IN
WIND...60MPH
$$120
WWUS54 KLIX 030127
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
827 PM CDT SUN APR 2 2017
LAC037-030137-
/O.EXP.KLIX.SV.W.0056.000000T0000Z-170403T0130Z/
East Feliciana LA-
827 PM CDT SUN APR 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EAST FELICIANA
PARISH WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3073 9119 3081 9113 3076 9105 3073 9101
3071 9109
TIME...MOT...LOC 0127Z 220DEG 43KT 3082 9106
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:51 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 2, 3:51 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
351 PM CDT Sun Apr 2 2017
.SYNOPSIS...
Surface low pressure centered over east Texas this afternoon with
a warm front extending eastward that is approaching Interstate 20.
This puts our entire CWA in the warm sector with temperatures in
the mid 70s to lower 80s and dew points in the mid 60s to lower
70s. Line of thunderstorms ahead of the low extends from near
Shreveport to Houston at 3 pm with scattered strong to severe
storms in advance of that line across the western half of
Louisiana. Some of the storms in that area have been tornadic this
afternoon. No significant precipitation in the CWA at 3 pm, but
thunderstorms are approaching the Atchafalaya River Basin.
&&
.SHORT TERM...
Main weather issues are in the first 24 hours of the forecast.
Upper low over Texas appears to be about to take on a negative
tilt, which may cause the best divergence to be somewhat north of
earlier expectations. Will still keep Flash Flood Watch in place
with 2-4 inch totals more common than the earlier 3-6 inch totals
mentioned. 18z sounding still showed precipitable water values
around 1.6 inches and likely still increasing with moderate
southerly flow. All modes of severe weather still in play with
Moderate Risk of severe weather north of Interstate 12. Have
trimmed a bit of the wind advisory, mainly over the Baton Rouge
area, but left the rest as is. Coastal Flood Advisory will also
remain in effect.
Timing of main line is crossing Atchafalaya River a little after
midnight and exiting the Mississippi coast by 9 or 10 am. Still
could have scattered severe with supercells in advance of the main
line, so people need to stay weather aware all evening. Should
quickly dry out during the afternoon Monday with dry weather
expected Tuesday. Next shortwave moves through the Middle
Mississippi River Valley Tuesday night into Wednesday. This will
push another front through the area, but with little recovery time
for moisture return, rain chances should be less than with the
current system.
Temperatures will remain well above normal through the short term
portion of the forecast with the possible exception of Monday
night/Tuesday morning, which could be a little cooler than the
other two nights. 35
&&
.LONG TERM...
High pressure will control the weather across the area for
Thursday through the weekend. No precipitation expected through
that period. Somewhat cooler temperatures expected, with below
normal temperatures expected for Thursday through Friday night,
then warming again. Have used a blend of guidance. 35
&&
.AVIATION...
General MVFR to IFR conditions expected through 18z Monday with
mention of convection across all terminals.
&&
.MARINE...
Have left Small Craft Advisories in place. Could see some gusts to
gale force overnight and early tomorrow morning, but not confident
that there will be enough gusts to justify Gale Warning. Mariners
should be prepared for a line of thunderstorms to move through the
coastal waters overnight though. Conditions not likely to ease
until tomorrow evening. Will get back into headline criteria with
next system on Wednesday.
&&
.DECISION SUPPORT...
DSS CODE...Orange.
DEPLOYED...None.
ACTIVATION...High Impact and coordinators desk, Ozone and Baton
Rouge Amateur Radio clubs.
ACTIVITIES...Short fused warnings, EM support
Decision Support Service (DSS) Code Legend:
GREEN = No weather impacts that require action
BLUE = Long fused Watch/Warning/Advisory in effect or high
visibility event
YELLOW = Heightened impacts with short fused
Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
Nearby tropical events, HAZMAT or other large episodes
RED = Full engagement for moderate risk of severe weather; Direct
tropical threats; events of national significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 81 57 86 / 100 40 10 0
BTR 68 81 59 85 / 100 20 0 0
ASD 72 83 61 84 / 90 70 10 0
MSY 70 82 63 85 / 90 60 10 0
GPT 74 80 65 81 / 70 90 10 0
PQL 71 83 61 84 / 60 100 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ034>037-039-
040-046>050-056>072.
Coastal Flood Advisory until 7 PM CDT Monday for LAZ040-050-058-
062-064-066>070-072.
Wind Advisory from 7 PM this evening to 10 AM CDT Monday for
LAZ040-059>070.
GM...Small Craft Advisory until 1 PM CDT Monday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch through Monday afternoon for MSZ068>071-077-
080.
Coastal Flood Advisory until 7 PM CDT Monday for MSZ080>082.
Wind Advisory from 7 PM this evening to 10 AM CDT Monday for
MSZ080>082.
GM...Small Craft Advisory until 1 PM CDT Monday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 2, 4:16 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 416 PM CDT Sun Apr 2 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-030930- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 416 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A moderate risk of severe thunderstorms exists through tonight for all of southwest Mississippi, as well as portions of southeast Louisiana north of a line from Franklinton to New Roads. An enhanced risk of severe thunderstorms exists through tonight for much of the remainder of southeast Louisiana along and west of a line from Slidell to Galliano; while a slight risk of severe thunderstorms will exist for areas to the east of this line. Severe thunderstorms associated with this scenario will be capable of producing tornadoes, strong damaging winds of 60 to 75 mph, and large hail quarter to golf ball size diameters. A moderate risk of excessive rainfall exists through Monday morning for Wilkinson County, East and West Feliciana Parishes, East and West Baton Rouge Parishes, Pointe Coupee Parish, and Iberville Parish. Elsewhere, a slight risk of excessive rainfall will exist during the same time. A flash flood watch is in effect through 3 pm Monday. Total rainfall accumulations through Monday are expected to be 3 to 6 inches with isolated higher amounts possible. A wind advisory will begin at 7 pm today through 10 am Monday for winds around 25 mph with higher gusts. This will include much of the area south of the interstate 10/12 corridor. A coastal flood advisory will begin at 1 pm today through 7 pm Monday for most coastal counties and parishes as tides should rise to 1 to 2 feet above normal. A small craft advisory will begin at 6 pm today through 1 pm Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday All warnings, advisories, and risk levels are expected to lower through the day Monday. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through at least 9 am Monday morning for severe thunderstorm and flash flood monitoring and support.
In the hours before
Special weather statement, Apr 2, 5:53 PM CDT, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
553 PM CDT SUN APR 2 2017
LAZ034>037-047-048-MSZ068-069-022315-
St. Helena-East Feliciana-Pointe Coupee-West Baton Rouge-West
Feliciana-East Baton Rouge-Wilkinson-Amite-
553 PM CDT SUN APR 2 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...NORTH
CENTRAL WEST BATON ROUGE...NORTHWESTERN ST. HELENA...POINTE COUPEE...
EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES...WILKINSON
AND AMITE COUNTIES...
At 551 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Liberty to 6 miles west
of Slaughter to Morganza. Movement was north at 40 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with these
storms.
Locations impacted include...
Zachary, Baker, New Roads, Jackson, St. Francisville, Clinton,
Liberty, Centreville, Livonia, Woodville, Slaughter, Gloster,
Fordoche, Morganza, Wilson, Norwood, Wakefield, Smithdale, Spillman
and Batchelor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3100 9055 3100 9077 3061 9105 3058 9126
3052 9145 3055 9175 3062 9175 3101 9161
3104 9156 3109 9159 3116 9156 3130 9109
3132 9109 3134 9107 3135 9055
TIME...MOT...LOC 2251Z 195DEG 35KT 3125 9082 3072 9126 3072 9159
24/RRSpecial weather statement, Apr 2, 6:34 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
634 PM CDT SUN APR 2 2017
MSZ069-070-030000-
Pike-Amite-
634 PM CDT SUN APR 2 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PIKE AND
EASTERN AMITE COUNTIES...
At 634 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Center Point to 8 miles west of
Magnolia to 7 miles south of Liberty. Movement was northeast at 45
mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
Locations impacted include...
Mccomb, Liberty, Magnolia, Summit, Gillsberg and Mccomb Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3135 9026 3129 9026 3122 9028 3104 9058
3100 9078 3100 9092 3116 9089 3135 9066
TIME...MOT...LOC 2334Z 236DEG 37KT 3137 9057 3117 9060 3106 9078
24/RRLocal storm report, Apr 2, 6:44 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 5 SSW LIBERTY 31.09N 90.83W
04/02/2017 E0.75 INCH AMITE MS EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED NEAR UNITY CHURCH ALONG
HIGWAY 569.
&&
GPHILLIPSpecial weather statement, Apr 2, 7:22 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
722 PM CDT SUN APR 2 2017
LAZ049-050-057-058-072-030115-
Livingston LA-Ascension LA-Southern Tangipahoa LA-
St. John The Baptist LA-St. James LA-
722 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHN THE
BAPTIST...EAST CENTRAL ASCENSION...NORTHEASTERN ST. JAMES...
SOUTHEASTERN LIVINGSTON AND SOUTHERN TANGIPAHOA PARISHES UNTIL 815 PM
CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sorrento, or 10 miles east of Gonzales, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hammond, Ponchatoula, Gramercy, Lutcher, Sorrento, French Settlement,
Albany, Springfield, Natalbany, Robert, Whitehall, Garyville, Killian
and Tickfaw.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3045 9024 3030 9043 3032 9043 3034 9048
3030 9054 3030 9056 3026 9058 3022 9057
3020 9060 3017 9058 3004 9073 3016 9089
3068 9043 3068 9039
TIME...MOT...LOC 0022Z 220DEG 42KT 3016 9075Special weather statement, Apr 2, 7:49 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT SUN APR 2 2017
LAZ034-036-046>048-030130-
Iberville LA-East Feliciana LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-
749 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE...SOUTHWESTERN EAST FELICIANA...CENTRAL IBERVILLE AND
EAST BATON ROUGE PARISHES UNTIL 830 PM CDT...
At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rosedale to 9 miles west of Bayou Sorrel.
Movement was northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Baton Rouge, Zachary, Baker, Plaquemine, Port Allen, Addis, Brusly,
Maringouin, Slaughter, Rosedale, Grosse Tete, Merrydale, Erwinville,
Ramah, Brownfields and Baton Rouge Airport.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3066 9134 3065 9131 3068 9131 3091 9104
3061 9099 3043 9109 3012 9147 3019 9147
3020 9149 3023 9148 3024 9151 3024 9155
3046 9157
TIME...MOT...LOC 0048Z 217DEG 45KT 3042 9148 3016 9150Special weather statement, Apr 2, 7:51 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
751 PM CDT SUN APR 2 2017
LAZ039-040-071-072-030130-
Washington LA-Northern Tangipahoa LA-Southern Tangipahoa LA-
St. Tammany LA-
751 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. TAMMANY...
SOUTHERN TANGIPAHOA AND WESTERN WASHINGTON PARISHES UNTIL 830 PM
CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or 7 miles south of Hammond, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hammond, Franklinton, Ponchatoula, Folsom, Springfield, Robert, Enon
and Natalbany.
A tornado watch remains in effect until 200 AM CDT for southeastern
Louisiana.
LAT...LON 3076 8991 3032 9043 3037 9050 3038 9050
3039 9051 3041 9052 3043 9055 3045 9055
3094 9014
TIME...MOT...LOC 0051Z 222DEG 42KT 3040 9050The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:22 PM CDT | Special Weather Statement | LIX | Tangipahoa | 53 min |
| Apr 2, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 18 min |
| Apr 2, 7:49 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 41 min |
| Apr 2, 7:51 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 39 min |
| Apr 2, 8:50 PM CDT | Special Weather Statement | LIX | Saint Helena | 40 min |
| Apr 2, 11:54 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 51 min |
| Apr 3, 12:47 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, Saint Helena, West Baton Rouge, West Feliciana | 43 min |
| Apr 3, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 34 min |
| Apr 3, 1:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 36 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena | 26 min |
| Apr 3, 2:27 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, Tangipahoa | 48 min |
| Apr 3, 2:31 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 2 more | 3 hr |
| Apr 3, 2:39 AM CDT | Tornado Warning | LIX | Tangipahoa | 17 min |
| Apr 3, 2:43 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Tangipahoa, Washington | 32 min |
| Apr 3, 2:46 AM CDT | Tornado Warning | LIX | Ascension, Livingston | 14 min |
| Apr 3, 3:13 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 32 min |
| Apr 3, 3:40 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 50 min |
| Apr 3, 3:56 AM CDT | Tornado Warning | LIX | Washington | 19 min |
| Apr 3, 4:07 AM CDT | Tornado Warning | LIX | Saint Tammany | 8 min |
| Apr 3, 4:11 AM CDT | Special Marine Warning | LIX | 49 min | |
| Apr 3, 4:14 AM CDT | Tornado Warning | LIX | Saint Tammany | 16 min |
| Apr 3, 4:25 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 50 min |
| Apr 3, 4:49 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Apr 3, 4:54 AM CDT | Tornado Warning | LIX | Jefferson, Orleans | 10 min |
| Apr 3, 4:56 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 49 min |
| Apr 3, 5:00 AM CDT | Special Marine Warning | LIX | 45 min | |
| Apr 3, 5:15 AM CDT | Special Weather Statement | LIX | Orleans | 60 min |
| Apr 3, 5:33 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Apr 3, 5:39 AM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 3, 6:25 AM CDT | River Flood Warning | LIX | East Baton Rouge | 29 hr |
| Apr 3, 6:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 3, 6:51 AM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 3, 7:12 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 3, 7:37 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 53 min |
| Apr 3, 8:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Apr 3, 9:35 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 3, 9:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Apr 3, 10:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 3, 10:52 AM CDT | River Flood Warning | LIX | Saint Tammany | 41 hr |
| Apr 3, 10:57 AM CDT | River Flood Warning | LIX | Saint Tammany | 32 hr |
| Apr 3, 10:57 AM CDT | River Flood Warning | LIX | Saint Tammany | 44 hr |
| Apr 3, 11:03 AM CDT | River Flood Warning | LIX | Saint Helena | 38 hr |
| Apr 3, 11:07 AM CDT | River Flood Warning | LIX | East Baton Rouge | 56 hr |
| Apr 3, 11:12 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 48 hr |
| Apr 3, 11:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 3, 11:42 AM CDT | River Flood Warning | LIX | Saint Tammany | 18 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.